MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; SET, I.V. FLUID TRANSFER

B. BRAUN AVITUM ITALY S.P.A. PINNACLE®; SET, I.V. FLUID TRANSFER
Catalog Number 2112341
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2013017 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun italy s.P.A.(manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.Note: this report is being filed as a result of further risk assessment performed by (b)(4) affairs department.The further assessment determined on (b)(6) 2017 that this type of error could cause an event that would meet the criteria for an mdr reportable event.
 
Event or Problem Description
As reported: the barcode labels for transfer leads 4, 5, and 6 were mislabeled.This defect was found during a demonstration no patient involvement.
 
Additional Manufacturer Narrative
Exemption number e2013017.(b)(4).This report has been identified as b.Braun medical inc.Internal report number (b)(4).One used set was received for evaluation.Upon visual examination, it was confirmed that the set was mislabeled.Two lines were labeled as line 3 and there was no line 5 label.This defect is the result of an error made during manual assembly.The production department was notified about the mistake, and the operators were re-trained on the proper labeling procedure.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number, however the manufacturer has initiated a corrective and preventative action in order to address issues with mislabled product.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.If additional information becomes available, a follow up report will be submitted.

Brand Name
PINNACLE®
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola 41037
IT  41037
MDR Report Key6820072
Report Number9681240-2017-00131
Device Sequence Number1600489
Product Code LHI
UDI-Device Identifier04046964200229
UDI-Public(01)04046964200229
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K041222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
Report Date (Section F) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Catalogue Number2112341
Device Lot Number16M12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Was the Report Sent to FDA? Yes
Device Age8 MO
Event Location Other
Date Report to Manufacturer09/13/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA09/13/2017